Facebook Pixel

Had protected sex but still used an ECP and now experiencing withdrawal bleeding. Is it safe to say that I'm not pregnant?

By April 7, 2016 - 7:25am
Rate This

I had protected sex on March 30 and took the ECP on April 1 10:45 pm (fist dose) and April 2 10:45 am (second dose) just to be sure because I was still paranoid. I am currently experiencing withdrawal bleeding (brown discharge) on the day that I should have my normal period (April 7). Could this be a strong sign that I'm not pregnant? When will my real menstruation occur?

Add a Comment1 Comments


Hello kittymeow,

Welcome to EmpowHER. Thank you for coming to us with your concern.

You are not pregnant.

An emergency contraceptive prevents pregnancy by preventing ovulation if take in the middle of the menstrual cycle or before ovulation occurs.

Since your period was due to start on April 7, you ovulated about 14 days ago. Taking the pills five to six days before your expected period due date might have stimulated an early shedding of your uterine lining. The brown discharge is old blood.

Anonymous, wait and see what happens in the next few days. The color of the flow may change to red and continue as long as your period normally does.

If you continue to be concerned, please contact your gynecologist or primary care physician. Not because I think you might be pregnant, but rather a concern of a hormonal imbalance caused by taking the ECP.


April 7, 2016 - 8:23am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!